Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 69, NWS Tallahassee, FL

June 14, 2001Calhoun County, Early County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2001, 3:25 PM EDT for Calhoun County, Early County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2001, 3:25 PM EDT (19:25 UTC)
Expired
Jun 14, 2001, 4:15 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

Counties Calhoun County, GA, Early County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1622 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WUUS52 KTAE 141928
SVRTLH
GAC037-099-142015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CALHOUN COUNTY IN GEORGIA
  EARLY COUNTY IN GEORGIA

* UNTIL 415 PM EDT...

* AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES WEST OF ROCK HILL...OR
  ABOUT 10 MILES SOUTHWEST OF BLAKELY...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLAKELY BY 340 PM EDT...
  EARLY CO AIRPORT BY 345 PM EDT...
  KOLOMOKI MOUNDS STATE PARK...FERRELL CROSSROADS BY 350 PM EDT...
  COLOMOKEE BY 355 PM EDT...
  PARKSVILLE BY 415 PM EDT...

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL...AND DAMAGING WINDS.



.END

24-BLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:55 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 14, 2:55 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT THU JUN 14 2001

A WELL DEFINED SEA-BREEZE FRONT THIS AFTN IS LIGHTING UP THE LOCAL
88-DS WITH SCATTERED SHOWERS AND THUNDERSTORMS. THE STORMS WILL
CONTINUE TO LIFT NORTH INTO SE AL AND SW GA WARRANTING THE MENTION
OF EVENING POPS IN TONIGHTS FCST. EXPECT MOST CONVECTION TO
DISSIPATE RAPIDLY AFTER SUNSET. ELSE...MODELS CONTINUE TO PROG A
RETURN TO DRIER DAYS DESPITE THE APPROACH OF A COLD FRONT THIS
WEEKEND. AVN MODEL HAD BEST HANDLE ON POSITION AND INTENSITY OF THE
LOW ASSOCIATED WITH REMNANTS OF ALLISON SO WL LEAN TOWARDS AVN FOR
FCST. SFC HI CENTERS IN NRN GULF FRI PRODUCING MORE OF A WEST WIND
FRI WHICH IS STILL FAVORABLE FOR SEA BREEZE TRIGGERED TSTMS WITH
CONVERGENCE GREATEST OVER THE INLAND COUNTIES. THE AXIS OF THE
WEAKENING UPPER TROUGH WILL SWING ACROSS THE AREA FRI WITH A BROAD
UPPER RIDGE BUILDING IN FROM THE WEST. A WEAKENING COLD FRONT WILL
APPROACH THE AREA SATURDAY MORNING AND TRY TO PUSH THROUGH THE CWA
SAT AFTN. DESPITE THE MOIST AND UNSTABLE AIRMASS OVER THE AREA ONLY
SLGT CHC TO CHC POPS INDICATED IN GUIDANCE. AVN TAKES FRONTAL
BOUNDARY THROUGH THE CWA SUN AND THEN STALLS IT ACROSS THE COASTAL
WATERS. NO FIRE WEATHER CONCERNS UNTIL LATER IN THE WEEKEND BEHIND
THE FRONT WHEN DRIER AIR IS EXPECTED TO FILTER IN. NO MARINE
HIGH-LIGHTS THIS FCST PERIOD AS HIGH PRESSURE HANGS ON OVER THE
WATERS UNTIL SATURDAY.

EXTENDED...NORTH WINDS SUNDAY WILL VEER TO EASTERLY ON TUE AND SELY
ON WED. NO RAIN IS EXPECTED SUN WITH SLGT CHC POSSIBLE LATE MON AND
A RETURN TO CLIMATOLOGICAL CHANCES AFTER TUE.

PRELIMINARY NUMBERS...

TLH  071/094 071/094 2323
PFN  076/089 076/088 1213
DHN  072/092 072/092 2323
ABY  072/094 072/093 2323
VLD  071/095 072/093 2323

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MME

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.